MAUDE Adverse Event Report: OMRON HEALTHCARE CO., LTD 5 SERIES CONNECTED UPPER ARM BLOOD PRESSURE MONITOR

OMRON HEALTHCARE CO., LTD 5 SERIES CONNECTED UPPER ARM BLOOD PRESSURE MONITOR
Model Number BP7250
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 03/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The consumer stated her unit had been reading high at the doctor's office.Her unit read 168/92-96 and her doctor's unit read 130/60.She has bought several omron units and keeps buying them.She went to the omron website to see if she could calibrate the unit.She was the only user.She used the unit three times a day.She used her left arm with the cuff right above her elbow bend and the air hose went to the side of her arm.She would take a reading on her bed with her legs straight out or on her living room chair with her feet flat on the floor.She would not talk or move during the reading.She stated that her cuff was the correct size for her arm.She stated she had a stroke the week of (b)(6) 2023.During a follow-up, she stated she does not have any family.She stated her omron units keep breaking down so she buys another one.She stated she bought this unit in 2022.When her doctor did a machine comparison, he would take the readings simultaneously on each arm with his unit on her right arm and the omron unit on her left arm.They had also done comparison readings on the same arm, waiting 2-4 minutes in between.She took her readings 3 times a day and used the original cuff that came with the unit.She would take her medication when her readings are over 120.She called 911 everytime her blood pressure got too high.She stated she had a stroke during the week of 3/13/2023 and ended up in the hospital.She stated she had a couple of strokes over the last 2 years, and she suffers from high blood pressure that she managed through medication.She stated her doctor was a cardiologist.She also stated she was seeing a physical therapist for her balance, but it was unrelated to the event.
 
Additional Manufacturer Narrative
A root cause has not been determined.It has not been confirmed if the device caused or contributed to the reported incident; however, due to the customer reporting being hospitalized as a result of a stroke this medwatch is being filed.The product instruction manual includes following warnings: - do not adjust medication based on readings from this blood pressure monitor.Take medication as prescribed by your physician.Only a physician is qualified to diagnose and treat high blood pressure.- never diagnose or treat yourself based on your readings.Always consult with your physician.A postage label has been sent for retrieval of the home unit for inspection.A replacement unit was sent to the consumer.
 
Additional Manufacturer Narrative
The device was not returned to the distributor/manufacturer for investigation and the investigation was closed on 6/30/2023.Here is the summary of the manufacturer device investigation: the manufacturer reviewed the qa test data/shipping inspection data and complaint history for similar issues.No issue/problem was noted during data reviewed by the manufacturer.The risk analysis document was reviewed and similar risk has been analyzed.There was one similar event reported for the same model in the past.However, no abnormal trend was identified.Unit was not returned by consumer.The device was not received for evaluation; therefore, a device analysis could not be completed.No further investigation required.

Brand Name
5 SERIES CONNECTED UPPER ARM BLOOD PRESSURE MONITOR
Common Device Name
BLOOD PRESSURE MONITOR
Manufacturer (Section D)
OMRON HEALTHCARE CO., LTD
53 kunotsubo
terado-cho
muko-city, kyoto 61700 02
JA  6170002
Manufacturer (Section G)
OMRON HEALTHCARE CO., LTD
53 kunotsubo
terado-cho
muko-city, kyoto 61700 02
JA   6170002
Manufacturer Contact
tomoji zukawa
53 kunotsubo
terado-cho
muko-city, kyoto 61700-02
JA   6170002
MDR Report Key16697305
Report Number8030245-2023-00004
Device Sequence Number5670410
Product Code DXN
UDI-Device Identifier00073796267254
UDI-Public(01)00073796267254
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133379
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberBP7250
Device Catalogue NumberBP7250
Device Lot Number202107V
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization;
Patient Age58 YR
Patient SexFemale